Alert archive / Arizona / Fire Weather Watches in 2021
Fire Weather Watch 4, NWS Tucson, AZ
NWS Tucson, AZ issued this fire weather watch at Mar 21, 2021, 2:33 PM MST for 6 counties in Arizona. It took effect at Mar 23, 2021, 12:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 21, 2021, 2:33 PM MST (21:33 UTC)
- In effect from
- Mar 23, 2021, 12:00 PM MST
- Expired
- Mar 22, 2021, 1:50 PM MST
- In force
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2301 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
215 WWUS85 KTWC 212133 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 233 PM MST Sun Mar 21 2021 AZZ152-154-220100- /O.NEW.KTWC.FW.A.0004.210323T1900Z-210324T0200Z/ /O.CON.KTWC.FW.W.0004.000000T0000Z-210322T0100Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 233 PM MST Sun Mar 21 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR STRONG WINDS, LOW HUMIDITY, AND A HIGH FIRE DANGER RATING FOR THE SOUTHEAST PARTS OF FIRE WEATHER ZONES 152 AND 154... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR STRONG WINDS, LOW HUMIDITY, AND A HIGH FIRE DANGER RATING FOR SOUTHERN PARTS OF FIRE WEATHER ZONES 152 AND 154... The National Weather Service in Tucson has issued a Fire Weather Watch, which is in effect from Tuesday afternoon through Tuesday evening. * AFFECTED AREA...Red flag warning this afternoon for fire weather zone 154, only the Chiricahua Mountains along with the southeast half of fire weather zone 152. Fire weather watch Tuesday for the sky islands of fire weather zone 154 in Cochise and Santa Cruz Counties and the southern part of fire weather zone 152. * TIMING...Red flag warning through 6 PM MST today. Fire Weather Watch Tuesday afternoon through Tuesday evening. * WINDS...Westerly winds 15 to 30 mph with gusts to 40 mph in the warning area this afternoon. Tuesday westerly winds 20 to 30 mph with gusts to 40 mph. * RELATIVE HUMIDITY...Minimum RH 10 to 15 percent this afternoon and Tuesday. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly and be difficult to control. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. Please advise the appropriate officials or fire crews in the field of the Fire Weather Watch for portions of Southeast Arizona. && $$ AZZ151-220100- /O.NEW.KTWC.FW.A.0004.210323T1900Z-210324T0200Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC- 233 PM MST Sun Mar 21 2021 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR STRONG WINDS, LOW HUMIDITY, AND A HIGH FIRE DANGER RATING FOR SOUTHERN PARTS OF FIRE WEATHER ZONE 151... The National Weather Service in Tucson has issued a Fire Weather Watch, which is in effect from Tuesday afternoon through Tuesday evening. * AFFECTED AREA...Southern part of fire weather zone 151. * TIMING...Tuesday afternoon through Tuesday evening. * WINDS...Westerly 20 to 30 mph with gusts to 40 mph. * RELATIVE HUMIDITY...Minimum RH 10 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. Please advise the appropriate officials or fire crews in the field of the Fire Weather Watch for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
3 follow-up statements
808 WWUS85 KTWC 220100 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 600 PM MST Sun Mar 21 2021 AZZ152-154-221200- /O.EXP.KTWC.FW.W.0004.000000T0000Z-210322T0100Z/ /O.CON.KTWC.FW.A.0004.210323T1900Z-210324T0200Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 600 PM MST Sun Mar 21 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR STRONG WINDS, LOW HUMIDITY, AND A HIGH FIRE DANGER RATING FOR SOUTHERN PARTS OF FIRE WEATHER ZONES 152 AND 154... * AFFECTED AREA...Fire weather watch Tuesday for the sky islands of fire weather zone 154 in Cochise and Santa Cruz Counties and the southern part of fire weather zone 152. * TIMING...Fire Weather Watch Tuesday afternoon through Tuesday evening. * WINDS...Tuesday westerly winds 20 to 30 mph with gusts to 40 mph. * RELATIVE HUMIDITY...Minimum RH 10 to 15 percent Tuesday. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly and be difficult to control. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. Please advise the appropriate officials or fire crews in the field of the Fire Weather Watch for portions of Southeast Arizona. && $$ AZZ151-221200- /O.CON.KTWC.FW.A.0004.210323T1900Z-210324T0200Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC- 600 PM MST Sun Mar 21 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR STRONG WINDS, LOW HUMIDITY, AND A HIGH FIRE DANGER RATING FOR SOUTHERN PARTS OF FIRE WEATHER ZONE 151... * AFFECTED AREA...Southern part of fire weather zone 151. * TIMING...Tuesday afternoon through Tuesday evening. * WINDS...Westerly 20 to 30 mph with gusts to 40 mph. * RELATIVE HUMIDITY...Minimum RH 10 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. Please advise the appropriate officials or fire crews in the field of the Fire Weather Watch for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
876 WWUS85 KTWC 220927 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 227 AM MST Mon Mar 22 2021 ...POTENTIAL FOR STRONG WINDS TODAY AND TUESDAY... .There is potential for strong and gusty winds to develop later this morning on the backside of a departing storm system. This potential exists east of I-19 and roughly south of I-10 and given the very dry air mass in place, critical fire weather conditions will occur if the wind fully materializes. Therefore a Red Flag Warning has been issued for today for that potential. Strong winds are again expected Tuesday as another strong weather system approaches the region. At this time winds are expected to reach critical levels across the area, however an increase in moisture and the potential for showers later in the day may limit the extent of critical conditions. Due to the uncertainty at this time the Tuesday Fire Weather Watch remains unchanged. AZZ151-152-154-221730- /O.NEW.KTWC.FW.W.0005.210322T1700Z-210323T0100Z/ /O.CON.KTWC.FW.A.0004.210323T1900Z-210324T0200Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 227 AM MST Mon Mar 22 2021 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS EVENING FOR STRONG WINDS, LOW HUMIDITY, AND A HIGH FIRE DANGER RATING FOR SOUTHERN PARTS OF FIRE WEATHER ZONES 151, 152, AND 154... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR THE POTENTIAL OF STRONG WINDS, LOW HUMIDITY, AND A VERY HIGH FIRE DANGER RATING FOR SOUTHERN PARTS OF FIRE WEATHER ZONES 151, 152, AND 154... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 10 AM this morning to 6 PM MST this evening. * AFFECTED AREA...For today's Red Flag Warning, fire weather zones 151, 152 and 154 along and south of I-10 and east of I-19. For Tuesday's watch, the southern parts of fire weather zones 151, 152 and 154. * TIMING...10 AM until 6 PM for today's Red Flag Warning. Fire Weather Watch Tuesday afternoon through Tuesday evening. * WINDS...Potential today for west winds of 20 to 30 mph with local gusts up to 45 mph in the warning area. For Tuesday westerly winds 20 to 30 mph with gusts to 40 mph. * RELATIVE HUMIDITY...Minimum RH 6 to 11 percent today and 10 to 15 percent Tuesday. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly and be difficult to control. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may occur during the watch period. Listen for later forecasts and possible Red Flag Warnings. A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Cerniglia Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
494 WWUS85 KTWC 222050 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 150 PM MST Mon Mar 22 2021 AZZ151-152-154-230100- /O.UPG.KTWC.FW.A.0004.210323T1900Z-210324T0200Z/ /O.NEW.KTWC.FW.W.0006.210323T1900Z-210324T0100Z/ /O.CON.KTWC.FW.W.0005.000000T0000Z-210323T0100Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 150 PM MST Mon Mar 22 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR STRONG WINDS, LOW HUMIDITY, AND A HIGH FIRE DANGER RATING FOR SOUTHERN PARTS OF FIRE WEATHER ZONES 151, 152, AND 154... ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST TUESDAY FOR STRONG WINDS, LOW HUMIDITY, AND A HIGH FIRE DANGER RATING FOR PARTS OF FIRE WEATHER ZONES 151, 152, AND 154... The National Weather Service in Tucson has upgraded the Fire Weather Watch to a Red Flag Warning for Tuesday from noon until 6 PM MST that evening. Otherwise, the current Red Flag Warning remains in effect until 6 PM MST this evening. * AFFECTED AREA...Portions of Fire weather zones 151...152...and 154. * TIMING...Through 6 PM MST this evening and again from noon until 6 PM MST on Tuesday. * WINDS...Westerly 20-foot winds 20 to 30 mph with gusts to 45 mph. * RELATIVE HUMIDITY...Minimum RH 10 to 15 percent * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly and be difficult to control. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this fire weather watch went out at Mar 21, 3:22 AM MST, 11 hours 11 minutes earlier.
Area forecast discussion, Mar 21, 3:22 AM MST, 11 hours 11 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 322 AM MST Sun Mar 21 2021 .SYNOPSIS...Cooler temperatures will return as a series of weather disturbances bring gusty winds this week, with a few showers possible mainly Tuesday and Wednesday. Patchy blowing dust possible at times. && .DISCUSSION...A series of weather systems will bring gusty winds to the area this week, with associated critical fire weather and patchy blowing dust concerns. Please see the fire weather section below for additional details. A relatively deep early transition season trough pushing through the Great Basin and intermountain west will bring gusty winds by this afternoon across SE AZ along with several degrees of cooling. This first system in a high energy amplified flow will not bring much in the way of precip chances this far south. Considering the location and orientation of the tightest gradient, most blowing dust concerns focus on I-10 east of Tucson to the New Mexico border. Drying in between systems Monday with a stronger storm diving into the state from the north late Tuesday into Wednesday. Gusty winds Tuesday afternoon with blowing dust issues shifting to the I-10 corridor between Tucson and Phoenix in addition to areas closer to New Mexico. Our best chance of precip for the southeast corner of the state will be Tuesday night into Wednesday with a few showers possible mainly northeast and east of Tucson. Snow levels may briefly lower to near valley floors in Cochise county Wednesday morning with no accumulation expected, and 1 to 3 inches in the mountains above 6000 feet. Considering the dry inland trajectory and limited antecedent moisture, it should not be much of a threat for significant precip. Another system brushes by on Friday with another round of gusty winds. A dirty ridge with several weaknesses remaining in the flow next weekend. Some cloudiness at times but it shouldn't amount to much in the way of precip chances. && .AVIATION...Valid through 22/12Z. SCT-BKN clouds AOA 20k ft MSL today through much of tonight. Light SFC winds this morning becoming west/southwest 15-25 kts with gusts 30-40 kts this afternoon. The strongest winds will be east of KTUS and KOLS. Wind easing to west/southwest 5-12kts overnight. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Overall it will be a rather breezy week ahead with several days of elevated fire weather conditions and likely a few with areas of critical conditions. Today, west/southwest winds will increase with elevated fire weather conditions east of Tucson and critical conditions in eastern Cochise and extreme southern Graham and Greenlee counties where a red flag warning is in effect. A storm system the middle of the week is expected to result in gusty winds Tuesday and Thursday with potential fire weather concerns, and a slight chance of showers Wednesday. Breezy afternoon winds are expected to continue into next weekend. && .TWC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 6 PM MST this evening for AZZ152-154. && Public...Meyer Aviation...Cerniglia Fire Weather....Cerniglia Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Fire Weather Watches in Arizona, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.